Ifosfamide induced Fanconi syndrome Academic Article uri icon

  •  
  • Overview
  •  
  • Research
  •  
  • Identity
  •  
  • Additional Document Info
  •  
  • View All
  •  

abstract

  • Ifosfamide (IFA) is a powerful chemotherapeutic drug that is active against a variety of paediatric malignancies. However, renal toxicities such as haemorrhagic cystitis and Fanconi syndrome are major hazards that hinder its use in clinical practice. The authors present a case of a patient treated for Wilms' tumour with IFA who developed rickets with Fanconi syndrome. Patients undergoing IFA treatment must be carefully monitored for the development of iatrogenic complications. Recent studies have improved our understanding of the underlying pathomechanism of IFA induced Fanconi syndrome, and selective renal protection against during chemotherapy with IFA may be possible soon.

publication date

  • December 20, 2011